Ask an expert
Question

24 Mar 2003

the pill, PCOS
I recently have been diagnosed with polycystic ovarian syndrome and my doctor wants me to go on the pill, but I really don't want to put on weight. Firstly why does the pill cause weight gain and secondly, what pill can I go on which will not cause me to gain weight? Thirdly, if I have endometriosis as well, what effect will the pill have on this condition?
Answer 406 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Janet, the pill doesn’t really cause weight gain per se. It may stimulate your appetite and of course if you don’t watch your diet, you will gain weight. You can try a low-dose pill like Melodene® or an even lower dose pill like Minesse® or Mirelle®. The pill may make you menstruate for a shorter time and this may make the time that you have pain shorter. Let me know if you have more questions. Good luck.
PS. Please post your reply as a new question and not below my reply because I won’t get your reply if you do.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.